← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@nam47

@texasduchess what is your plan now? I'm curious as to how you're planning to get off because I'm in the same boat with Effexor IR.

Jump to this post


Replies to "@texasduchess what is your plan now? I'm curious as to how you're planning to get off..."

@nam47 I completely quit Effexor on 4/14. Mid-June, my body must have used up all its stored Effexor in my fatty tissues because wham! I was having withdrawal symptoms. If you click on my name, you can read my past posts where I list all the supplements I began to take to minimize those W/D symptoms. It's now been four months on the supplements and I can tell that I have gotten better. I take my passel of supplements four times a day about five hours apart. So a few days ago, I halved all the early evening handful of pills and will do that for at least a week. After that, I will eliminate that set of pills and space the remaining three sets out to seven hours apart. Of course, if I start having any difficulties, I'll reinstate the halved dose and could also try halving the mid-day dose as well. These supplements are pricey and you can't really do them long-term.

I’ve been on I’ve been on Effexor/venlafacine for nearly 5years. Started at 75mg. Increased to 150at or point but didn’t want to have withdrawal symptoms if I ever wanted to wean off. So I returned to 75mg. It has helped over the years but I’m just concerned about being on it for so so long. Are they’re any long term SE that we won’t discover it nail 20 years down the road? So I recently made the decision to wean off. First let me share that there were 2 times over the course of the first year of taking this medication that I forgot to take it. I thought I was was going to DIE! I had never been so incredibly dizzy, nauseous, and headache at any point in my life. From that point on I always carried a couple extra pills with me at ALL TIMES, just in case.
Fast forward to present day, I’ve been weaning off for 10 days now. This seems absolutely ridiculous but, to minimize withdrawal effects I opened the capsule and take out 3 mini “pearls” every 3 days. I know it sounds crazy but the SE are just not worth it. I’m currently at -10 pearls a day tomorrow starting 13. I have resisted counting how many pearls are in there for my own psyche. At this time I feel I’ve noticed mainly 2 SE. One I’m seemingly so very tired I feel I could sleep all day. Two, I feel I lose my patience with my family easier than before. So this brings me to my question. Are these withdrawal symptoms or depression symptoms? They seem to over lap. My goal is to reevaluate after 3 months of being off the meds. Good luck weaning and take it SLOW!/venlafacine for nearly 5years. Started at 75mg. Increased to 150at or point but didn’t want to have withdrawal symptoms if I ever wanted to wean off. So I returned to 75mg. It has helped over the years but I’m just concerned about being on it for so so long. Are they’re any long term SE that we won’t discover it nail 20 years down the road? So I recently made the decision to wean off. First let me share that there were 2 times over the course of the first year of taking this medication that I forgot to take it. I thought I was was going to DIE! I had never been so incredibly dizzy, nauseous, and headache at any point in my life. From that point on I always carried a couple extra pills with me at ALL TIMES, just in case.
Fast forward to present day, I’ve been weaning off for 10 days now. This seems absolutely ridiculous but, to minimize withdrawal effects I opened the capsule and take out 3 mini “pearls” every 3 days. I know it sounds crazy but the SE are just not worth it. I’m currently at -10 pearls a day tomorrow starting 13. I have resisted counting how many pearls are in there for my own psyche. At this time I feel I’ve noticed mainly 2 SE. One I’m seemingly so very tired I feel I could sleep all day. Two, I feel I lose my patience with my family easier than before. So this brings me to my question. Are these withdrawal symptoms or depression symptoms? They seem to over lap. My goal is to reevaluate after 3 months of being off the meds. Good luck weaning and take it SLOW!

  Request Appointment